Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Question for chemist or anyone re: AD poop-out sac

Posted by chemist on May 18, 2004, at 1:15:30

In reply to Re: Question for chemist or anyone re: AD poop-out chemist, posted by sac on May 13, 2004, at 7:07:30

> > > > that's what i wanted to know, i.e., how much lamictal...how's about going down on prozac and back up to 200 on the lamictal? is that an option you have tried? you are fighting antidepressant vs. mood stabilizer (of questionable efficacy, but the positive aspects seem to indicate it is the real deal), and you seem to be overly-stimulated, which means that the lamictal is either ineffective for manic cycles OR may be inducing them in concert with the prozac. not uncommon at all for an AD + mood stabilizer, but clearly not working as planned. is the diagnosis definitive, and have you treid lamictal in conjunction with a primary mood-stabilizer, e.g. lithium or depakote or even tegretol? all the best, chemist
>
> No, the diagnosis is not definitive. At one time my pdoc was saying that I have rapidly re-current resistant unipolar depression. For 14 years I was on antidepressants and they helped tremendously and I had no problem. After the birth of my second child three years ago, I had a hypomanic (possibly manic) episode I was on Prozac at the time at 40 mgs(which I know now is too high for me). The episode involved extreme agitation, irritability, rage, and some delusions. At the same time, I felt depressed. (Mixed episode?) Since that time, I have been unstable with mood cycling between depression and hypomania. I tried Lithium and felt very strange on it. I liked Depakote ER initially but could not go beyond 250 mgs. without feeling terribly depressed. The only mood stabilizer I have been able to be on at a reasonably good dose is the Lamictal. However, I have had this over-stimulation problem when I go above 150mgs. I have not tried lowering my prozac, though, basically because I am terrified that I'll feel worse. I have my suspicions that the Prozac is worsening the overall course of this illness. But I don't know how to get off it. My Pdoc wanted me to try Gabitril at night to calm me down because I am starting to spiral into depression. I tried this for three days and felt worse???? My Pdoc is out of the country for 1 month so I am desperate. I upped my Prozac to 30mgs. (I know this is crazy) but I am trying to get out of this depression that is descending upon me. I appreciate so much, your response because I have been following these boards for a long time and I know you know what you are talking about. Perhaps I should scrap the Gabitril idea and go back to the Lamictal 200mgs with 10mgs prozac?
>

based on your negative experience with gabitril, it sounds reasonable *to me* that you discontinue it, although you might try to secure an appointment with your pdoc's stand-in while she/he is out of town, as is par for the course....let us know, and all the best, chemist


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:346160
URL: http://www.dr-bob.org/babble/20040515/msgs/348026.html